Alert archive / Arkansas / Tornado Warnings in 2024

Tornado Warning 38, NWS Tulsa, OK

April 28, 2024Sebastian County, Arkansas; LeFlore County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Apr 28, 2024, 7:50 PM CDT for Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2024, 7:50 PM CDT (00:50 UTC)
Expired
Apr 28, 2024, 8:15 PM CDT
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Sebastian County, AR, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 8:02 PM CDTTORNADO2 S Heavener, OKStorm chasers observed a tornado south of Heavener.
Apr 28, 8:06 PM CDTTSTM WND DMG5 E Heavener, OKA few large tree limbs down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 5:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

199 
WFUS54 KTSA 290050
TORTSA
ARC131-OKC079-290115-
/O.NEW.KTSA.TO.W.0038.240429T0050Z-240429T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
750 PM CDT Sun Apr 28 2024

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Southwestern Sebastian County in west central Arkansas...
  East central Le Flore County in southeastern Oklahoma...

* Until 815 PM CDT.

* At 750 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 6 miles southwest of Heavener, moving northeast at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Heavener...                       Hodgen...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3496 9436 3495 9438 3494 9439 3495 9441
      3493 9443 3493 9445 3482 9445 3474 9469
      3484 9475 3509 9447
TIME...MOT...LOC 0050Z 234DEG 24KT 3481 9467 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
1 follow-up statement
836 
WWUS54 KTSA 290105
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
805 PM CDT Sun Apr 28 2024

ARC131-OKC079-290115-
/O.CON.KTSA.TO.W.0038.000000T0000Z-240429T0115Z/
Sebastian AR-Le Flore OK-
805 PM CDT Sun Apr 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHWESTERN SEBASTIAN AND EAST CENTRAL LE FLORE COUNTIES...

At 805 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Heavener, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Heavener...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3496 9436 3495 9438 3494 9439 3495 9441
      3493 9443 3493 9445 3483 9445 3481 9460
      3490 9466 3509 9447
TIME...MOT...LOC 0105Z 234DEG 24KT 3487 9457 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 28, 6:39 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 28, 6:39 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
639 PM CDT Sun Apr 28 2024

...New AVIATION...

.SHORT TERM...
(Through Tonight)
Issued at 143 PM CDT Sun Apr 28 2024

The remnants of the overnight thunderstorm complex have finally
shifted east of the area for the most part, with only a few
lingering showers across parts of Arkansas. Redevelopment of
thunderstorms remains expected from mid afternoon into the evening
in advance of the cold front/dryline. The persistent cloud cover
and rainfall has delayed an increase in instability across much of
the region, but mesoanalysis indicates a local maximum in
instability currently across south central and into portions of
southeast Oklahoma, where initial development is likely to be
located. Thunderstorms will shift to the north and east through
the rest of the afternoon and into the evening, likely exiting the
area to the east mid to late evening. Shear parameters, along with
an expected increase in instability more into eastern Oklahoma and
western Arkansas, will support a severe weather threat, including
large hail, damaging winds and a low tornado threat. In addition,
another round of heavy rain could occur, with localized flooding
remaining possible.

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 143 PM CDT Sun Apr 28 2024

After an active last few days, the early part of the work week
will provide a brief break, with surface high pressure bringing
dry weather into much of Tuesday. A storm system in the Northern
Plains toward the middle of the week will drag a front southward
toward the Oklahoma/Kansas border, leading to low shower and
thunderstorm chances on Wednesday. More widespread shower and
thunderstorm chances will arrive Thursday along with a cold front
that is expected to move through the area. Both severe weather and
heavy rain/flooding threats will exist with the Thursday and
Thursday night storms. Low shower and thunderstorm chances will
continue into early next weekend, with a more substantial system
expected toward the end of next weekend along with higher storm
chances.

&&

.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Sun Apr 28 2024

Widespread showers and thunderstorms will persist across E OK & NW
AR this evening, gradually ending west to east early tonight.
Locations impacted by storms may experience periods of IFR cigs/
vis (low chance for LIFR) as well as strong & erratic winds,
primarily across NW AR this evening. After precip ends, guidance
continues to suggest IFR cigs and fog potential overnight into
Monday morning for much of the region. VFR conditions are expected
to return by Monday afternoon areawide.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  80  59  86 /  30   0   0   0
FSM   61  83  59  87 /  60   0   0   0
MLC   59  83  60  86 /  40   0   0   0
BVO   49  80  54  86 /  20   0   0  10
FYV   57  80  55  85 /  60   0   0   0
BYV   59  78  54  84 /  60   0   0   0
MKO   57  80  57  84 /  40   0   0   0
MIO   54  78  54  84 /  60   0   0   0
F10   56  80  58  84 /  20   0   0   0
HHW   61  81  59  82 /  50   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 AM CDT Monday for OKZ049-053-058-063-068-069-
     072-074>076.

AR...Flood Watch until 1 AM CDT Monday for ARZ001-002-010-011-019-020-
     029.

&&

SHORT TERM...22
LONG TERM....22
AVIATION...43
Hazardous weather outlook, Apr 28, 4:44 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 PM CDT Sun Apr 28 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 PM CDT Sun Apr 28 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along and southeast of Interstate 44.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Along and southeast of Interstate 44.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After midnight.

DISCUSSION...
Numerous thunderstorms are expected this afternoon through early evening
primarily along and southeast of Interstate 44. Scattered severe storms
are possible with a risk of large hail, locally damaging winds, and a
few tornadoes. The risk of severe weather is gradually spread eastward
and diminish by mid evening. Additionally, flash flooding remains a concern
with areas of heavy rain through mid evening. Main stem river flooding
is ongoing across portions of the region due to the recent heavy rains.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...No Hazards.
TUESDAY...Thunderstorm and High Wind Potential.
WEDNESDAY...Severe Thunderstorm and High Wind Potential.
THURSDAY...Severe Thunderstorm and Heavy Rain Potential.
FRIDAY and SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Another storm system will arrive Tuesday, continuing to affect the
area through Friday. The main impact will be repeated chances for
thunderstorms and severe weather potential. Due to the previously
wet conditions and additional rainfall, flooding concerns may again
develop.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 28, 6:00 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
600 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     Hail             4 E Owasso              36.28N 95.78W
04/28/2024  E0.25 Inch       Rogers             OK   Public

&&
Special weather statement, Apr 28, 6:00 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
600 PM CDT Sun Apr 28 2024

OKZ061-062-282330-
Rogers OK-Mayes OK-
600 PM CDT Sun Apr 28 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ROGERS AND NORTHWESTERN
MAYES COUNTIES THROUGH 630 PM CDT...

At 559 PM CDT, Doppler radar indicated a strong thunderstorm near
Taiwah, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Claremore...                      Pryor...
Pryor Creek...                    Verdigris...
Inola...                          Adair...
Taiwah...                         Tiawah...

This includes Interstate 44 between mile markers 241 and 271.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.

&&

LAT...LON 3652 9533 3651 9533 3651 9531 3638 9514
      3613 9558 3623 9571 3654 9535
TIME...MOT...LOC 2259Z 223DEG 30KT 3623 9557

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Local storm report, Apr 28, 6:07 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
607 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     Hail             Owasso                  36.27N 95.85W
04/28/2024  E1.00 Inch       Tulsa              OK   Broadcast Media

            76th and US 169.

&&
Special weather statement, Apr 28, 6:07 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
607 PM CDT Sun Apr 28 2024

OKZ061-062-067-282345-
Rogers OK-Mayes OK-Wagoner OK-
607 PM CDT Sun Apr 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ROGERS...SOUTHERN
MAYES AND CENTRAL WAGONER COUNTIES THROUGH 645 PM CDT...

At 607 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northwest of Wagoner, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Wagoner...                        Coweta...
Pryor Creek...                    Chouteau...
Locust Grove...                   Porter...
Sportsmen Acres Community...      Redbird...
Mazie...                          Murphy...
Choska...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

&&

LAT...LON 3617 9507 3616 9508 3616 9512 3614 9512
      3579 9562 3581 9564 3586 9565 3586 9569
      3590 9574 3630 9530
TIME...MOT...LOC 2307Z 232DEG 26KT 3602 9547

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Local storm report, Apr 28, 7:24 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
724 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Tstm Wnd Dmg     Owasso                  36.27N 95.85W
04/28/2024                   Tulsa              OK   Public

            Damage to business signs. Flag poles bent in
            parking lot.

&&
Special weather statement, Apr 28, 7:41 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
741 PM CDT Sun Apr 28 2024

OKZ067-070-290130-
Muskogee OK-Wagoner OK-
741 PM CDT Sun Apr 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WAGONER AND
NORTHERN MUSKOGEE COUNTIES THROUGH 830 PM CDT...

At 741 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northeast of Boynton, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Muskogee...                       Wagoner...
Fort Gibson...                    Okay...
Taft...                           Boynton...
Tullahassee...                    Summit...
Jamesville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

&&

LAT...LON 3561 9564 3571 9571 3595 9537 3572 9520
TIME...MOT...LOC 0041Z 239DEG 24KT 3569 9561

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:12 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian33 min
Apr 28, 7:40 PM CDTAreal Flood AdvisoryTSACrawford, Washington2 hr
Apr 28, 7:43 PM CDTSevere Thunderstorm WarningTSASebastian47 min
Apr 28, 8:13 PM CDTTornado Warning Tornado observedTSASebastian32 min
Apr 28, 8:36 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian114 min
Apr 28, 8:44 PM CDTTornado WarningTSASebastian31 min
Apr 28, 8:51 PM CDTSpecial Weather StatementTSAFranklin24 min
Apr 28, 9:13 PM CDTTornado WarningTSASebastian17 min
Apr 28, 9:17 PM CDTSpecial Weather StatementTSAFranklin43 min
Apr 28, 9:17 PM CDTSpecial Weather StatementTSASebastian28 min
Apr 28, 9:27 PM CDTTornado WarningTSAFranklin, Sebastian48 min
Apr 28, 9:52 PM CDTSpecial Weather StatementTSACarroll38 min
Apr 28, 9:56 PM CDTSpecial Weather StatementTSAFranklin34 min
Apr 28, 10:06 PM CDTSevere Thunderstorm WarningTSACarroll35 min
Apr 28, 10:08 PM CDTTornado WarningTSACarroll33 min
Apr 28, 10:11 PM CDTSevere Thunderstorm WarningTSAFranklin23 min
Apr 28, 10:16 PM CDTSpecial Weather StatementTSAMadison44 min
Apr 29, 12:27 AM CDTDense Fog AdvisoryTSABenton, Carroll, Madison, Washington10 hr
Apr 29, 2:40 AM CDTAreal Flood AdvisoryTSAFranklin3 hr
Apr 28, 7:14 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha31 min
Apr 28, 7:30 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Ottawa, Rogers, Tulsa and 1 more3 hr
Apr 28, 7:41 PM CDTSpecial Weather StatementTSAMuskogee49 min
Apr 28, 11:03 PM CDTSpecial Weather StatementTSACreek27 min

Nearby

Tornado Warnings in Arkansas, 2024Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.